Alert archive / California / Wind Advisories in 2009
Wind Advisory 38, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 5, 2009, 3:35 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2009, 3:35 AM PDT (10:35 UTC)
- Expired
- Jun 5, 2009, 8:08 PM PDT
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 051035 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 335 AM PDT FRI JUN 5 2009 ...GUSTY WINDS EXPECTED ACROSS THE ANTELOPE VALLEY THROUGH THIS EVENING... .A STRONG ONSHORE PRESSURE GRADIENT WILL CAUSE GUSTY WINDS TO DEVELOP ACROSS THE ANTELOPE VALLEY TODAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS MORNING...THEN CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING. CAZ059-051800- /O.NEW.KLOX.WI.Y.0038.090605T1035Z-090606T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 335 AM PDT FRI JUN 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. GUSTY SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS MUCH OF THE ANTELOPE VALLEY TODAY. THE STRONGEST WIND GUSTS SHOULD OCCUR NEAR LAKE PALMDALE...POPPY PARK AND HIGHWAY 14 AT THE OPENING OF THE SOLEDAD PASS INTO PALMDALE AND LANCASTER. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY. EXPECT LOCAL VISIBILITIES OF ONE QUARTER MILE OR LESS IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KAPLAN/BRUNO
2 follow-up statements
000 WWUS76 KLOX 051757 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1057 AM PDT FRI JUN 5 2009 ...GUSTY WINDS EXPECTED ACROSS THE ANTELOPE VALLEY THROUGH THIS EVENING... .AN UPPER LEVEL LOW PRESSURE SYSTEM TO THE NORTH WILL CREATE A STRONG ONSHORE PRESSURE GRADIENT TODAY. THIS WILL GENERATE GUSTY SOUTHWEST WINDS ACROSS THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. GUSTS UP TO 50 MPH ARE POSSIBLE. CAZ059-060400- /O.CON.KLOX.WI.Y.0038.000000T0000Z-090606T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1057 AM PDT FRI JUN 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY THE SOLEDAD PASS. BLOWING DUST WITH REDUCED VISIBILITIES ARE POSSIBLE AS WELL. THESE WINDS WILL CONTINUE INTO THE EVENING BEFORE WEAKENING SOME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KITTELL
000 WWUS76 KLOX 060308 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 808 PM PDT FRI JUN 5 2009 ...GUSTY WINDS HAVE DIMINISHED IN THE ANTELOPE VALLEY... .WINDS HAVE DIMINISHED GENERALLY BELOW ADVISORY LEVELS IN THE ANTELOPE VALLEY. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. CAZ059-060415- /O.CAN.KLOX.WI.Y.0038.000000T0000Z-090606T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 808 PM PDT FRI JUN 5 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS EARLY THIS EVENING. ALTHOUGH LOCAL SOUTHWEST WINDS COULD GUST OVER 35 MPH AT TIMES THIS EVENING...WINDS ARE EXPECTED TO REMAIN GENERALLY BELOW ADVISORY LEVELS OVERNIGHT. ADDITIONAL STRONG AND GUSTY SOUTHWEST WINDS WILL AFFECT THE ANTELOPE VALLEY BY SATURDAY AFTERNOON...AND ANOTHER WIND ADVISORY FOR THIS AREA MAY EVENTUALLY BE NEEDED. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 4, 8:50 PM PDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 4, 8:50 PM PDT, 6 hours 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 850 PM PDT THU JUN 4 2009 .SHORT TERM (TONIGHT-SUN)...CLEAR TO PARTLY CLOUDY SKIES COVERED L.A./VTU COUNTIES EARLY THIS EVENING...WITH PARTLY TO MOSTLY CLOUDY CONDITIONS FOR SLO/SBA COUNTIES. AN UPPER LOW CENTERED ABOUT 250 MILES OFF THE COAST OF MONTEREY COUNTY IS EXPECTED TO DRIFT EAST OVERNIGHT AND REACH THE CENTRAL CA COAST BY MORNING. THE BROAD CYCLONIC FLOW OVER THE FORECAST AREA WILL COMBINE WITH SOME MOISTURE AT LOW AND MID LEVELS TO RESULT IN SKIES BECOMING MOSTLY CLOUDY OVERNIGHT FOR MOST AREAS...ALONG WITH A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS OVER SLO/SBA COUNTIES OVERNIGHT...AND JUST A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM S OF POINT CONCEPTION MAINLY LATE TONIGHT. GUSTY SW WINDS OVER 30 MPH IN SOME PARTS OF THE ANTELOPE VALLEY WILL PERSIST FOR A WHILE OVERNIGHT AS WELL. THE UPPER LOW WILL CONTINUE TO MOVE SLOWLY INLAND OVER CENTRAL CA ON FRI ALTHOUGH IT WILL ALSO ELONGATE WITH ANOTHER UPPER LOW CENTER FORMING OFF THE CENTRAL COAST. THIS NEW LOW WILL MOVE E AND INLAND OVER CENTRAL CA LATE FRI NIGHT AND SAT...WITH A BROAD UPPER TROF LINGERING OVER SRN CA. THIS UPPER TROF SHOULD FINALLY MOVE OUT OF THE REGION BY EARLY SUN WITH A WEAK W TO WNW FLOW ALOFT. UNSETTLED CONDITIONS WILL PREVAIL FRI AND FRI NIGHT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FOR MOST AREAS...ALTHOUGH IT LOOKS LIKE BY EARLY SAT THERE WILL JUST BE A SLIGHT CHANCE OF SHOWERS OVER THE REGION. SOME INSTABILITY SHOULD LINGER OVER SLO/SBA COUNTIES ON SAT...AND A THUNDERSTORM CANNOT BE COMPLETELY RULED OUT FOR THIS AREA BUT FOR NOW WILL KEEP CHANCES LESS THAN 15 PERCENT. A SLIGHT CHANCE OF SHOWERS SHOULD PERSIST ON THE N SLOPES OF VTU/L.A. COUNTIES SAT NIGHT INTO SUN...OTHERWISE DRY WEATHER IS EXPECTED ACROSS THE FORECAST AREA. THERE MAY ALSO BE SOME MARINE LAYER CLOUDS MAINLY ALONG THE COAST LATER SAT NIGHT INTO SUN MORNING AS WELL. TEMPS OVER THE DISTRICT ARE EXPECTED TO REMAIN A SEVERAL DEGREES BELOW NORMAL FOR THE MOST PART ALTHOUGH SUN WILL BE THE WARMEST DAY. ..FROM PREVIOUS DISCUSSION... .LONG TERM (MON-THU)...UPPER LEVEL PATTERN WILL REMAIN STRANGE FOR JUNE...AS A WEAK BUT LARGE TROUGH BACKBUILDS FROM CA TO WELL OFF THE COAST...THEN SITS THERE INTO THE MIDDLE OF NEXT WEEK. LOW-MID LEVEL TEMPS DO IMPROVE SOME OVER OUR AREA AS WE SIT IN BETWEEN THIS FEATURE AND A WEAK TROUGH OVER THE CENTRAL PART OF THE COUNTRY. THIS SHOULD ALLOW FOR THE MARINE LAYER TO COME BACK AND KEEP COASTAL AND VALLEY TEMPS FAIRLY CONSTANT. MTN AND INTERIOR TEMPS WILL WARM ON THE OTHER HAND...BUT STILL STAY SLIGHTLY BELOW NORMAL. THIS TROUGH WILL EVENTUALLY MOVE ASHORE...BUT CONFIDENCE IS QUITE LOW AT THIS POINT ON WHEN IT WILL HAPPEN. ENSEMBLES AND ECMWF VARY FROM TUE NIGHT TO FRI. WHEN THIS ACTUALLY HAPPENS...WE MAY BE IN STORE FOR ANOTHER RARE JUNE SHOWER AND THUNDERSTORM...BUT WILL WAIT UNTIL TOMORROWS ROUND PASSES TO TRY TO PIN THE TAIL ON THIS ONE. && .AVIATION...05/0340Z...MODERATE CONFIDENCE MVFR CIGS WILL MOVE INTO MUCH OF THE DISTRICT TONIGHT INTO FRI...ALTHOUGH IT MAY WIND UP AS PERIODS OF MVFR CIGS...AND POSSIBLY EVEN IFR AT TIMES ON FRI FOR THE SBA S COAST THRU KOXR. THERE WILL BE A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT N OF POINT CONCEPTION AND IN ALL AREAS FOR FRI. KLAX AND KBUR...MODERATE CONFIDENCE MVFR CIGS WILL MOVE IN LATER TONIGHT INTO EARLY FRI...THEN PLENTY OF CLOUDS BUT SHOULD BE VFR. THERE WILL BE A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS ON FRI AS WELL. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && PUBLIC...SIRARD/KITTELL AVIATION...SIRARD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 4, 3:00 PM PDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 PM PDT THU JUN 4 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-051300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 300 PM PDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE TOWARD SHORE TONIGHT...BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCE IS AFTER MIDNIGHT. ALTHOUGH MOST SHOWERS WILL PRODUCE ONLY LIGHT RAINFALL TOTALS...ANY THUNDERSTORMS THAT FORM COULD PRODUCE HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. ALTHOUGH MOST SHOWERS WILL PRODUCE ONLY LIGHT RAINFALL TOTALS...ANY THUNDERSTORMS THAT FORM COULD PRODUCE HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL AND DEADLY LIGHTNING. KITTELL
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.